Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 183, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2009, 5:34 PM MDT for Baca County, Bent County, Las Animas County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2009, 5:34 PM MDT (23:34 UTC)
- Expired
- Aug 18, 2009, 6:08 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Bent County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 12:29 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 182334 SVRPUB COC009-011-071-190030- /O.NEW.KPUB.SV.W.0183.090818T2334Z-090819T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 534 PM MDT TUE AUG 18 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 630 PM MDT... * AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP TO PING PONG BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL BENT COUNTY...OR ABOUT 29 MILES SOUTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAS ANIMAS COUNTY...SOUTH CENTRAL BENT COUNTY AND EXTREME NORTHWESTERN BACA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3781 10274 3748 10273 3758 10329 3782 10329 TIME...MOT...LOC 2334Z 275DEG 16KT 3767 10319 $$
2 follow-up statements
000 WWUS55 KPUB 182346 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT TUE AUG 18 2009 COC009-011-071-190030- /O.CON.KPUB.SV.W.0183.000000T0000Z-090819T0030Z/ BACA CO-BENT CO-LAS ANIMAS CO- 546 PM MDT TUE AUG 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTHEASTERN LAS ANIMAS...SOUTHERN BENT AND NORTHWESTERN BACA COUNTIES... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL BENT COUNTY... OR 30 MILES SOUTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHWESTERN BACA COUNTY AND SOUTH CENTRAL BENT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3782 10326 3781 10274 3748 10273 3758 10329 TIME...MOT...LOC 2346Z 265DEG 12KT 3768 10314 $$
000 WWUS55 KPUB 190008 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 608 PM MDT TUE AUG 18 2009 COC009-011-071-190019- /O.CAN.KPUB.SV.W.0183.000000T0000Z-090819T0030Z/ BACA CO-BENT CO-LAS ANIMAS CO- 608 PM MDT TUE AUG 18 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHEASTERN LAS ANIMAS...SOUTHERN BENT AND NORTHWESTERN BACA COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3782 10326 3781 10274 3748 10273 3758 10329 TIME...MOT...LOC 0009Z 265DEG 12KT 3769 10304 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 18, 2:49 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT TUE AUG 18 2009 .SHORT TERM... (TONIGHT AND WEDNESDAY) RATHER POTENT SHORTWAVE EVIDENT IN WV PICS ACROSS WRN CO WILL SWING THROUGH THE AREA LATE THIS AFTN/EVENING. ACROSS THE PLAINS...LIGHT SOUTH TO SOUTHEASTERLY LOW LVL WINDS HAVE KEPT DEW POINTS UP IN THE 50S TO SOME LOWER 60S NEAR THE CO/KS BORDER. CLOUD COVER PERSISTED THROUGH MID MORNING ACROSS PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS WHICH HAS KEPT SOME CIN ACROSS THE PLAINS...HOWEVER AS SHORTWAVE ALOFT MOVES IN...SHOULD SEE THIS CAP ERODE QUICKLY FROM WEST TO EAST ACROSS THE PLAINS. AND IN FACT...NICE LINE OF THUNDERSTORMS ARE ALREADY MOVING THROUGH THE CEN MTS AS OF 18-19Z. DEEP LAYER SHEARS ARE RUNNING AROUND 40-50 KTS ACCORDING TO SPC MESO-ANALYSIS. WINDS ACROSS THE PLAINS HAVE STAYED MORE SOUTHERLY THAN THE 12Z NAM ADVERTISED...WHICH HAS CUT DOWN THE LOW LVL HELICITY POTENTIAL ADVERTISED BY THE MODEL EARLIER. HOWEVER...ML CAPES ARE RUNNING AROUND 2000 J/KG ACROSS THE SE PLAINS WITH A HEALTHY AMOUNT OF CAPE 600-1000 J/KG IN THE -10 TO -30C LAYER WITHIN THE HAIL GROWTH REGION. ALREADY HAD A BRIEF TORNADO TOUCH DOWN IN PARK COUNTY VERY CLOSE TO THE TELLER COUNTY BORDER...AND HAVE SEEN SOME STRONG ROTATION/FUNNELS WITH A STORM IN HUERFANO COUNTY. WHERE UPDRAFTS HIT POCKETS OF INSTABILITY...UPDRAFT STRETCHING COULD SPIN UP SOME BRIEF TORNADO DOWNS. IN FACT...SPC MESO ANALYSIS INDICATING SOME 0-1KM EHI OF AROUND 2 ALONG THE LOWER EASTERN SLOPES OF THE SE MTS. GIVEN ALL THE ABOVE PARAMETERS...THINK MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THREAT AREA ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS. AREA WITH GREATEST RISK FOR LARGE HAIL...GREATER THAN 2 INCHES IN DIAMETER...WILL LIKELY BE TO THE EAST OF I-25 AND TO THE SOUTH OF HIGHWAY 50. MORE ISOLATED TORNADOES WILL CERTAINLY BE POSSIBLE. SPC ISSUED A SEVERE TSTORM WATCH WHICH RUNS UNTIL 03Z. FIGURE NORTH AND WESTERN PORTIONS OF THE WATCH MAY GET TO BE CLEARED EARLIER...WHILE SOUTHEAST PORTIONS OF THE WATCH LIKELY PLAY OUT TOWARDS THE EXPIRATION TIME. BOTH NAM AND GFS INDICATE ACTIVITY WILL CONGEAL INTO AN MCS ACROSS SOUTHERN PORTIONS OF THE SE PLAINS...AS LOW LVL JET INTENSIFIES AND UPGLIDES OVER FRONTAL BOUNDARY LYING ALONG THE SRN BORDER. ANOTHER FRONT DROPS THROUGH THE SE PLAINS LATE TONIGHT...TOWARDS 12Z TOMORROW MORNING. DEW POINTS DECREASE TOMORROW...AND BOTH NAM AND AND GFS INDICATE MUCH LESS COVERAGE IN THUNDERSTORMS TOMORROW...ESP OUT WEST. MAIN CHANGE TO GRIDS WAS TO DECREASE POPS OUT WEST...AND TO DECREASE TEMPS OUT EAST A FEW DEGREES. OTHERWISE...WEDNESDAY APPEARS TO BE A MORE QUIET WEATHER DAY. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WEDNESDAY NIGHT AND THURSDAY...MODELS HAVE SLOWED DOWN THE UPPER RIDGE A BIT...SO THE FORECAST AREA WILL BE IN THE VICINITY OF STRONG NW FLOW ALOFT UNTIL THU EVENING. NAM AND GFS MODELS ARE DISAGREEING ON THE TIMING OF THE SFC FRONT WED...WITH GFS KEEPING THE FRONTAL PASSAGE LATER BETWEEN 00Z AND 06Z...WHILE THE NAM MOVES IT DOWN ACROSS THE E PLAINS AROUND MIDDAY. HOWEVER...BOTH MODELS REALLY ARE NOT INDICATING PCPN FOR THE CWA. WITH THE VCNTY OF THE SFC FRONT...HAVE TO KEEP ISOLATED POPS INTO THE EVENING...AND LEFT ISOLATED POPS FOR THE FAR EAST AFTER MIDNIGHT DUE TO POSSIBLE LATE FRONTAL PASSAGE. ON THU COOLER MAX TEMPS ARE ON TAP WITH EASTERLY LLVL PUSH AND A SLOW WARM UP DUE TO LOW CLOUDS...BUT FOR NOW IT LOOKS TO BE DRY. FRIDAY THROUGH TUESDAY...UPPER RIDGE BECOMES THE MAIN WEATHER MAKER...OR LIMITER...FOR THE REMAINDER OF THE EXTENDED PERIOD. DRY AND PROGRESSIVELY WARMER CONDITIONS ARE EXPECTED FRI AND SAT...THEN PERHAPS A RETURN OF SOME ISOLATED CONVECTION SUN AFTN...THEN DIURNAL ISOLATED ACTIVITY FOR MON AND TUE AS MODELS INDICATE THAT MONSOON MOISTURE COULD CREEP BACK UP ACROSS THE 4 CORNERS. ACTUALLY...MON AND TUE LOOK BETTER FOR ISOLATED CONVECTION SINCE THE RISGE IS MOVING SLOWER...BUT KEPT ISOLATED POPS FOR SUN JUST IN CASE. FRI AND SAT LOOK TO BE THE HOTTEST DAYS OF THE EXTENDED. MOORE && .AVIATION... VFR CONDITIONS EXPECTED TONIGHT AND WEDNESDAY AT KALS. MUCH MORE ACTIVE WEATHER EXPECTED EAST OF THE MOUNTAINS FOR THE KCOS AND KPUB TAF SITES. +TSRA WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON THROUGH 03Z THIS EVENING. LOCALLY HEAVY RAIN AND MVFR CIGS/VIS MAY ALSO ACCOMPANY THUNDERSTORMS. THUNDERSTORMS WILL CONGEAL INTO AN MCS ACROSS THE SOUTHEAST PLAINS. NEXT FRONT WILL DROP THROUGH THE SE PLAINS BETWEEN 10Z-14Z TOMORROW MORNING BRING A NORTH WIND SHIFT. THIS SHOULD PRECLUDE THE DEVELOPMENT OF STRATUS FOR THE I-25 CORRIDOR INCLUDING THE KCOS AND KPUB TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
Hazardous weather outlook, Aug 18, 7:01 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT TUE AUG 18 2009 COZ058>089-093>099-191315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS COULD DEVELOP AS EARLY AS 3 PM...BUT THE STRONGEST ACTIVITY WILL LIKELY OCCUR AFTER 5 PM. THE PRIMARY SEVERE WEATHER THREATS TODAY OVER ALL OF THE PLAINS WILL BE HAIL AND STRONG WINDS. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF A TORNADO THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 50 AND EAST OF I-25. THERE WILL ALSO BE A CHANCE THAT ONE OR TWO OF THE STORMS COULD PRODUCE VERY LARGE HAIL...THAT IS...HAIL GREATER THAN 2 INCHES IN DIAMETER. MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND A PRONOUNCED UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF A FEW SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS MUCH OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TO SOUTH CENTRAL COLORADO LATE SATURDAY. SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO SUNDAY AND AGAIN MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. 34/40
In the hours before
Local storm report, Aug 18, 3:54 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW PUEBLO RESERVOIR 38.30N 104.79W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
DMETZELocal storm report, Aug 18, 4:01 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 10 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
PGWLocal storm report, Aug 18, 4:09 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 SW PUEBLO 38.24N 104.66W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0407 PM HAIL 7 S PUEBLO 38.17N 104.61W
08/18/2009 M1.50 INCH PUEBLO CO NWS EMPLOYEE
STEM BEACH AND I-25
&&
PGWLocal storm report, Aug 18, 4:16 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 E PUEBLO 38.27N 104.60W
08/18/2009 M0.75 INCH PUEBLO CO PUBLIC
&&
DMETZELocal storm report, Aug 18, 4:29 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 E PUEBLO 38.27N 104.60W
08/18/2009 M0.75 INCH PUEBLO CO PUBLIC
0407 PM HAIL 7 S PUEBLO 38.17N 104.61W
08/18/2009 M1.50 INCH PUEBLO CO NWS EMPLOYEE
STEM BEACH AND I-25
0404 PM HAIL 3 SW PUEBLO 38.24N 104.66W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0401 PM HAIL 10 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0349 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0345 PM HAIL 4 NW PUEBLO RESERVOIR 38.30N 104.79W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0334 PM HAIL 4 E PETERSON AFB 38.83N 104.63W
08/18/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
0325 PM HAIL 3 NE THATCHER 37.59N 103.99W
08/18/2009 M1.75 INCH LAS ANIMAS CO OTHER FEDERAL
0307 PM HAIL 5 SE COLORADO SPRINGS 38.78N 104.76W
08/18/2009 M0.50 INCH EL PASO CO TRAINED SPOTTER
0258 PM HAIL FLORENCE 38.39N 105.12W
08/18/2009 M0.75 INCH FREMONT CO TRAINED SPOTTER
0257 PM HAIL 3 WNW FLORENCE 38.40N 105.17W
08/18/2009 M0.88 INCH FREMONT CO PUBLIC
0255 PM HAIL 3 WNW FLORENCE 38.40N 105.17W
08/18/2009 M1.00 INCH FREMONT CO PUBLIC
NUMEROUS HAIL UP TO PENNY SIZE WITH QUARTER SIZED MIXED
IN. HEAVY RAIN.
0218 PM TORNADO 11 SE WALSENBURG 37.51N 104.64W
08/18/2009 HUERFANO CO TRAINED SPOTTER
DEBRIS REPORTED
0214 PM HAIL 4 N AGUILAR 37.47N 104.65W
08/18/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
0211 PM FUNNEL CLOUD 8 S WALSENBURG 37.51N 104.78W
08/18/2009 HUERFANO CO TRAINED SPOTTER
LOOKING OFF TO THE EAST ABOUT 5 MILES. HILL OBSTRUCTING
VIEW OF GROUND.
0206 PM FUNNEL CLOUD 6 SE WALSENBURG 37.57N 104.70W
08/18/2009 HUERFANO CO PUBLIC
NUMEROUS PUBLIC REPORTS
0149 PM HAIL WALSENBURG 37.63N 104.78W
08/18/2009 M1.75 INCH HUERFANO CO LAW ENFORCEMENT
0142 PM HAIL 5 WSW WALSENBURG 37.60N 104.86W
08/18/2009 M0.88 INCH HUERFANO CO TRAINED SPOTTER
1255 PM HAIL 4 N AGUILAR 37.47N 104.65W
08/18/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
FELL THROUGH 1258 PM.
&&
DMETZELocal storm report, Aug 18, 4:54 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 5 N HIGBEE 37.84N 103.45W
08/18/2009 M0.88 INCH OTERO CO PUBLIC
&&
PGWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 67 min |
| Aug 17, 7:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Aug 17, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Aug 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 17, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 17, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Aug 17, 9:45 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 60 min |
| Aug 17, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Aug 17, 11:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Aug 18, 2:06 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Aug 18, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 60 min |
| Aug 18, 1:24 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 1:31 PM MDT | Tornado Warning | PUB | Teller | 38 min |
| Aug 18, 1:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 2:01 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Pueblo | 59 min |
| Aug 18, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 59 min |
| Aug 18, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Aug 18, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 53 min |
| Aug 18, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 18, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 61 min |
| Aug 18, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Custer, El Paso, Fremont, Pueblo | 95 min |
| Aug 18, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers, Pueblo | 91 min |
| Aug 18, 4:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Aug 18, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 84 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.